Author Topic: Hypoglycemia(Low blood sugar)  (Read 1535 times)

snoit

  • Newbie
  • *
  • Posts: 2
  • Discuss your health problems here
    • View Profile
Hypoglycemia(Low blood sugar)
« on: September 02, 2012, 10:10:29 AM »
Hypoglycemia is a condition that occurs when the glucose is too low in the blood.The sugar level at or  below 70mg/dl can cause hypoglycemia.
It also occurs when pancreas produces too much insulin hormone. This will reduce the blood sugar levels in the blood.
Hypoglycemia can occur as a side effect of some diabetes medications, including insulin and oral diabetes medications-pills-that increase insulin production.It can occur in low birth weight infants/Preterm babies, by not giving adequate breast milk..

Symptoms are:

*Hunger, Sweating, Weakness, Anxiety, Shakiness, Dizziness, Nervousness, Confusion
If you have been experiencing any of these you have hypoglycemia.The doctor can diagnose this condition and advice you to how to control it.

Treatments:

Hypoglycemia can happen suddenly. It is usually mild and can be treated quickly and easily by eating or drinking a small amount of glucose-rich food.
Carbohydrates are the main dietary source of glucose. Rice, potatoes, bread, tortillas, cereal, milk, fruit, and sweets are all carbohydrate-rich foods.
If left untreated, hypoglycemia can get worse and lead to faintness, seizures, coma, and even death.Immediate treatment of hypoglycemia involves quick steps to get your blood sugar level back into a normal range.

When people with diabetes think their blood glucose level is low, they should check it and treat the problem right away.
To help prevent hypoglycemia, people with diabetes should always consider their diabetes medications, meal, extended physical activity(checking blood glucose before sports, exercise) ,alcoholic beverages..

rekce

  • Newbie
  • *
  • Posts: 4
  • Discuss your health problems here
    • View Profile
Re: Hypoglycemia(Low blood sugar)
« Reply #1 on: September 02, 2012, 10:13:16 AM »
I am hypoglycemic and i always carry candies in my bag wherever i go...softdrinks do good for me too..
So always have candy in your pocket especially diabetics on medication...don't take chance, this is serious!